Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

Nearing the end of Day 4 off oxycodone

Well I here I am, on the eve of Day 4 being off of oxycodone.  I had to work from 8 to 5 today and man was that hard!  I ended up having to take 3 Buspar today just to get through the day due to all of the anxiety and jitters my body is feeling. Now I'm lying on the couch with a heating pad on my back, in alot of pain. This lets me know I still have a kidney stone left in me. Thought I had passed them all but with pain like this I know I haven't. Idk what to do. I really want to be off the pills but can't bear the pain of passing a stone. I guess I will go to my primary doc and have them do X-rays to confirm my belief. I will be honest about the oxy problem in hopes he will put me on something else. I have come too far to go back!!  I hope everyone here is having a good day. I really do. Idk where folks on here live  but I reside in NC and I have been listening to an awesome radio station named KLOVE. Lots of inspirational  music which really helped me through today. Reminded me why I need to be sober:)
10 Responses
Avatar universal
Sounds like you are doing well despite all the issues. Remember that after you are off narcotics for awhile, the pain levels you experience will be a lot less! When I was on oxy, and my pill wore off, my back screamed with pain. Then I would take my precious pill and "all better--aaah" What a vicious cycle!
Now I take an Advil once in a while.
My pain receptors in the brain have settled down, and I am not eager to start them up again with opiates.  
It is subtle, and perhaps the result of a nasty detox, but pain no longer intimidates me. Used to freak me out. My mind gets bored with it now and tunes it out. (which does tire me out over time I will admit)
The very best to you! Keep on strong!
Avatar universal
i,.m from carolina too. also have passed well over 100 stones and proballly still have 20 or so in my kidneys. kidney stone pain can be just like a light switch . one moment your hurting and bamm its gone. then theres the one where it feels like the throttle is being pushed up till ya can,t stand it. good luck dude  i knoww where your comin from. saspan
Avatar universal
Don't prejudge anything......the pain spikes sky high when we quit...our bodies will do anything to make us take another pill....don't buy into it..I know how hard that is but it can be done.  If you start up again all this is wasted...don't focus on the anxiety...don't...just think in an ebb and flow type feeling...it will pass nothing last forever even when we think it will never stop...in my humble opinion day three was the worst...your gonna turn the corner tomorrow...
Avatar universal
Thanks all for the advice!  I just woke up and can't go back to sleep. It's 4:28 am. At least I did sleep this long. Gotta be up in a few hours to go to work. I'm not feeling as icky as I have the past couple of days.   Not feeling the jitters right now, so far so good. Just insomnia and I can handle that.  I want to wish everyone good luck today!  Lets hang in there, we can do this!
9880688 tn?1414119247
For your insomnia try Sundown Naturals Melatonin.  I got it at Walmart.  It has melatonin, valerian and a few other naturals herbs (in capsule form) that aid in sleeping.  They are 5 mg.  I ended up having to take 20 milligrams. You could also try getting a script for Atarax 50 mg.  It is a anti-histamine but different than the one that is in Tylenol PM and it has the added bonus of no Tylenol.  Years ago I took it for a few years....I didn't get addicted to it and had no trouble stopping usage.

For the pain, well I agree with everyone else, your brain is trying to convince you that you hurt more than you really do so you will take a pill.  Same thing happened to me.  Talk to your doctor...there are some non-opiate medications that they can prescribe to you to help alleviate the pain.  It won't work as good as an opiate BUT it will make things more bearable.  All I know is when I was withdrawing I had horrid pain in my back, in my tummy and my shoulders.  It was awful.  60 days later though I finally can tell that the pain is easing up like everyone said it would. Just a little into 1-1/2 months of my sobriety I got diverticulitis.  THE worst pain I'd every had...but I made it without the opiates.  It is amazing what our bodies are able to deal with when we want something bad enough.

You are still in withdrawal...almost thru the worst of it...it would be horrible if you went through all that for nothing.  Talk to your doctor, make sure you are not getting dehydrated and try to eat a little something.

You can do this...I know you can.  You are in my prayers!





Avatar universal
Thanks for the advice, I will go by Walmart today and get the Sundown Naturals Melatonin. I have some melatonin in my med cabinet but it only keeps me asleep for approx 4 hours then I'm wide awake staring at the walls lol. Congrats on your sobriety and keep up the good work!!
9880688 tn?1414119247
Are you still having problems with the restless leg stuff?  If you are nothing will help you sleep all night.  You can get club soda (make sure it has quinine in it), rub some tiger balm into your legs really good and wear a pair of orthopedic stockings when you go to bed.  It really, really helps with the leg shaking.  Once I got that under control I was able to sleep better.

Amazing that you are getting 4 hours of sleep already.  Many people don't get that much for at least a week.  I think maybe in a few days you'll be much better.  Hope the Sundown Naturals works for you as well as it did me.  I think it was because of the additional restful herbals in it.  One of them helps with anxiety which is why I think it works so well.

Keep on posting...we'll always be here to help with advice
Avatar universal
First off congrats on 4 days! What your feeling is normal coming off oxy. I suffer with kidney stones and lower back pain and for the first week my back pain was almost unbearable. I keep thinking something was wrong and I needed to go to the doctor. As I researched more I found out this was just part of the process. It moved from my back to my knees and feet after the first week. That lasted about another week before it finally went away. After 30 days I thought I was finished with the
pain so I took my family to disneyworld for a week. After three days I could barely walk and if I would have hadaccess to any pills I would have took them! I used ice packs and advil to suffer thru the week. All the way home I keep thinking
Avatar universal
I can't live like this but to my suprise the day after I got home my pain was gone. This is where having faith In those who have done it before you comes in to play. Just keep telling yourself this shall pass! Be patient and never give up hope. Good luck!
Avatar universal
One more thing, don't try to fight the insomnia! If you wake up and can't go back to sleep after 30 minutes just get up and walk around or do something. The worse thing you can do is just lay tossing and turning I made a many of trips to to hot tub in the early morning hours. Lol. Hang in there and keep us informed.
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.